Prednisone Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2006
Total Posts : 405
   Posted 11/4/2009 1:09 PM (GMT -6)   
I've been on Prednisone for three days. I've only had two maybe three rounds of it before. Previously, I've felt wonderful after the first or second dose....this time around I'm not feeling much relief. My intestines hurt when I eat. I feel like I have really sore spots after a little while after eating. And my stomach still burns. Should I be feeling better by now?
Taking twenty milligrams for now (7days) and will take another 10mg for seven days after that.

Veteran Member

Date Joined Apr 2005
Total Posts : 3763
   Posted 11/4/2009 1:30 PM (GMT -6)   
20 mg is still a relatively low dose. If you have a lot of inflammation going on it might take a few more days for the prednisone to kick in at that dose. When I have done a quick burst to try to bring a flare under control I have been on as much as 60mg for the first few days. You will probably have fewer side effects this way, but it will take a few more days before it gets things under control. Do you remember what you were on before when you have done tapers?

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!

Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....

Regular Member

Date Joined Apr 2009
Total Posts : 166
   Posted 11/4/2009 4:50 PM (GMT -6)   
The first time I took prednisone when I was first diagnosed it made me feel better almost immediately. This past flare I took 40mg for 3 weeks and it did nothing. I ended up in emergency needing IV sudomedrol to get things under control. I think that you should check in with your doctor if after a few days it has not helped. You don't want to be on prednisone for long, but on the other hand you don't want to take it and not have it do anything.
44 years old. Diagnosed with moderate to severe Crohn's in April 2005. Hiatus hernia diagnosed in 2008. Had Crohn's under control until March this year when I had a major flare up and ended up in hospital. Diagnosis is now CD and IBS. Getting it under control again.
Currently taking: Salofalk 2000 mg, Calcium and Vitamin D, Matamucil, Yogurt for probiotics, Salofalk suppositories as needed.

Veteran Member

Date Joined Oct 2009
Total Posts : 1070
   Posted 11/4/2009 6:49 PM (GMT -6)   
I had the same pattern of diminishing returns on prednisone. My most recent flare I used cortisone enema's along with my blue dye (which I think folks are tired of hearing about). In any event one or both of those did the trick and reduced my symptoms. Send your doctor an email and let her know what happening or not happening.
I use FD&C Blue dye number 1 and it really seems to help me.  There is SCIENCE behind this.  Just ask me and I will explain it to you.  U/C and Crohn's for 34 years.  Blue dye for one month and I am feeling pretty good!  I am so excited by this but I need others to try it with their doctor's permission.  Simple food coloring!!  BLUE1.  
I can't make money on this, it's already in your kitchen.  I just want to help, especially the youngsters.
I do 2 drops in 6 ounces of water when I get up, 2 or 3 drops in 16 or 20 ounces of water that I sip all day and then 2 drops in 6 ounces of water at bedtime.   Max of 7 drops a day.

Veteran Member

Date Joined Dec 2005
Total Posts : 637
   Posted 11/4/2009 6:53 PM (GMT -6)   
It usually works for me, and I have heard the same for many after 4 days. Sometimes it takes a week, and you will be eating everything in sight.

If your stomach is burning you may consider a med like zantac, or prilosec, there are many out now. Prednisone causes your stomach to make more acid, and things like tums are only temporary relief.

Humira 2 times a month.
Lialda 2 X day
Imuran 200mg day
Phenergen PRN
Remeron 30mg day
Pain Meds

Veteran Member

Date Joined May 2009
Total Posts : 703
   Posted 11/4/2009 9:55 PM (GMT -6)   
I had similar stomach pains which I guess were due to pred rather than CD. My GE gave me PPIs which helped--they're more potent than H2RA's.

Regular Member

Date Joined Jul 2003
Total Posts : 145
   Posted 11/5/2009 12:49 PM (GMT -6)   
I have been on and off prednisone for the last several years, now I am on a low dosage of 7.5 mg, I am not sure if it does anything for me, but I am hoping that it will keep me away from the emergency room.

Regular Member

Date Joined Oct 2006
Total Posts : 405
   Posted 11/5/2009 3:08 PM (GMT -6)   
I think I was on a higher dosage before. Honestly, I haven't had CD problems in a long time. I mean, I've been sick with the big D  but not like this, not in a long time.
I'm hoping it'll help. Luckily, I haven't felt the need to eat the world yet. I am having mood swings...sometimes I want to just hug people and at other times I want to bite their heads off.....I feel badly for them.
May try anti-acid. Thanks!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 2:24 PM (GMT -6)
There are a total of 2,712,460 posts in 299,098 threads.
View Active Threads

Who's Online
This forum has 153675 registered members. Please welcome our newest member, houstonkae.
392 Guest(s), 20 Registered Member(s) are currently online.  Details
George_, t-dog, Micah68, Kirky98, notsosicklygirl, RUSS504, Laker7491, mbredrgh, Mrs. Brady, AmyAzz, NiceGuyEddie, VLou*, skimlatte87, Serfr, time2reclaim, ks1905, jake.bunter55, xy123, LMusings, Labradorite

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer